Texas, 2022

Heat in Texas, July 24, 2022

July 24, 2022 · NWS CRP · 2 events in 2 counties and zones

Another minor heat event occurred over the inland Coastal Bend during the afternoon of the 24th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Another minor heat event occurred over the inland Coastal Bend during the afternoon of the 24th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 24, 11:44 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 24, 11:44 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1244 PM CDT Sun Jul 24 2022

.AVIATION...18Z TAFs

Few to scattered cumulus will continue early this afternoon mainly
over the Victoria Crossroad, then become mostly clear late this
afternoon. Winds will be gusty with the sea breeze this afternoon
over the coastal plains and this evening over the Brush Country.
Winds will become light after midnight especially over the inland
coastal plains. Patchy fog will be possible before daybreak and
will show tempo group for VCT area from 10-13Z. Winds will
increase from 14-15Z Monday with only scattered cumulus over the
coastal plains for late morning.

&&

.PREV DISCUSSION... /Issued 1003 AM CDT Sun Jul 24 2022/

DISCUSSION...GOES image of total precipitable water shows higher
moisture over the Victoria Crossroads with PW values near 1.7
inches. Visible satellite shows cloud streets over this region and
KCRP radar indicating weak showers. Updated forecast for the
Victoria Crossroads region for slight chance of convection this
morning. Models show moisture levels decreasing by the afternoon
and hi-res models are not showing convection of this region after
18Z. Made no changes to the current temperature forecast or the
heat index forecast. No modifications made to the current Heat
Advisory.

PREV DISCUSSION... /Issued 406 AM CDT Sun Jul 24 2022/

SHORT TERM (Today through Monday)...

Water vapor imagery this morning continues to show the upper level
low in the western Gulf of Mexico, about 150 miles southeast of
Brownsville. The upper level low is expected to continue moving
westward and traverse across northern Mexico/Deep South Texas this
morning through this afternoon. Models continue to show areas of
higher moisture which could result in isolated showers and
thunderstorms this morning, unfortunately this activity should
remain offshore across the Gulf waters and will likely diminish as
it approaches the coast. Subsidence in the wake of the
aforementioned feature and an upper level ridge expanding into South
Texas tomorrow will promote dry and stable conditions with only
minimal rain chances tonight through tomorrow.

High temperatures today and tomorrow are forecast to remain above-
average with temperatures ranging from the lower to mid 90s near the
coast to near 107 degrees across the Brush Country. Seasonal low
temperatures are expected tonight with temperatures ranging from
the mid 70s to lower 80s. Heat index values today are expected to
range between 105 and 109 degrees for much of the CWA with portions
of the Coastal Plains, southern Coastal Bend and Brush expected to
climb up to 112 degrees. Therefore, a Heat Advisory is in effect for
those areas from 1 PM this afternoon to 7 PM this evening. With well
above-average temperatures across the Brush Country this afternoon,
relative humidity values are expected to drop into the 25-35% range
coupled with elevated winds with gusts up to 30 mph. Therefore,
issued a Fire Danger Statement for the Brush Country with Elevated
Fire Weather conditions expected this afternoon.

LONG TERM (Monday Night through Saturday)...

Not much change in the long term period. High pressure early in the
weak will retreat to the east by mid-week allowing for a slightly
more active pattern to set up. Don't get too excited though...we're
only talking about slight chances for showers and storms. Not
everyone will see it. By Wednesday, we will see some weak mid-level
disturbances rounding the south/western portion of the retreating
ridge. A modest increase in tropical moisture is also expected
Wednesday into Thursday. Have mainly 20 pops through the Coastal
Plains for Wednesday and Thursday as a result of the aforementioned
conditions. This is expected to mainly play out in the form of
seabreeze convection in the late morning into afternoon.
Temperatures remain near or slightly above normal through this
period with heat index values mainly between 105 and 109. Spotty
110+ HI values are possible, especially in the southern Coastal
Plains. Late in the week, ridging builds back to the west and will
end any rain chances.

MARINE...

Moderate south/southeasterly flow today will subside to more of a
weak to moderate onshore flow late tonight into tomorrow morning.
This will result in Small Craft Exercise Caution conditions this
morning through this evening, especially across the bays and
waterways and nearshore waters. Isolated showers and thunderstorms
will be possible from this morning through this afternoon across the
offshore waters. Weak to moderate onshore flow will become
moderate at times during the evening and overnight hours each day.
Small Craft Exercise Caution conditions can be expected. Isolated
showers and thunderstorms will be possible each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    95  77  95  76  94  /  10   0   0   0  10
Victoria          97  76  97  76  96  /  20   0  10   0  10
Laredo           105  78 105  78 104  /  10  10   0   0   0
Alice            101  74 101  74 100  /  10   0  10   0  10
Rockport          94  82  94  82  94  /  20   0   0   0  10
Cotulla          107  78 106  78 106  /  10   0   0   0   0
Kingsville        99  76  99  76  97  /  10   0   0   0  10
Navy Corpus       94  82  94  82  94  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening For the following
     zones: Coastal Aransas...Coastal Kleberg...Coastal Nueces...
     Coastal San Patricio...Inland Kleberg...Inland Nueces...Jim
     Wells...La Salle.

GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jul 24, 3:47 AM CST, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
447 AM CDT Sun Jul 24 2022

TXZ229>234-239>247-342>347-442-443-447-251000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
447 AM CDT Sun Jul 24 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat Advisory in effect from 1 PM to 7 PM due to heat index values
up to 112 degrees for portions of the Coastal Plains, Coastal Bend
and Brush Country, elsewhere, heat index values between 105 and
109 degrees are expected.

Fire Danger Statement in effect from 2 PM to 7 PM for the Brush
Country due to Elevated Fire Weather conditions expected.

Moderate risk of rip currents through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Heat index values are expected to be in the 105 to 109 range daily,
with spotty 110+ conditions possible.

Brief windows for elevated fire danger may occur each afternoon
through the mid-week next week for Webb, La Salle and McMullen
Counties.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ231-232-236-237-250-255-270-275-251000-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
447 AM CDT Sun Jul 24 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

JCP

In the hours before

Special weather statement, Jul 24, 12:20 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
120 PM CDT Sun Jul 24 2022

TXZ230>234-239-240-244-246-247-345>347-442-443-447-250000-
McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Inland San Patricio-Inland Refugio-Inland Calhoun-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Calliham, Cross, Loma Alta, Tilden,
George West, Three Rivers, Beeville, Skidmore, Pettus, Pawnee,
Goliad, Victoria, Bloomington, Laredo, Bruni, Orvil, Freer,
Benavides, San Diego, Sinton, Mathis, Taft, Odem, Refugio,
Woodsboro, Long Mott, Bayside, Austwell, Seadrift, Port Lavaca,
Port O Connor, and Port Aransas
120 PM CDT Sun Jul 24 2022

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS
AFTERNOON...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees across portions
of south Texas this afternoon. Residents with outdoor activities
planned are urged to drink plenty of water, wear light weight and
light colored clothing and take frequent breaks from the heat.
Young children and pets should never be left unattended in vehicles
under any circumstances. This is especially true during warm or
hot weather when car interiors can reach lethal temperatures in a
matter of minutes.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heat. Local standard time, as filed.

Heat, Jim Wells

When
July 24, 1:00 PM CST to 6:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 24, 1:00 PM CST to 6:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Heat index values rose above 110 degrees during the afternoon.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048205, 1048206.